Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 378, NWS Tulsa, OK

November 26, 2004LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Nov 26, 2004, 10:22 PM CST for LeFlore County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2004, 10:22 PM CST (04:22 UTC)
Expired
Nov 26, 2004, 11:00 PM CST
In force
38 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
500 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 270422
SVRTSA
OKC079-270500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CST FRI NOV 26 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1100 PM CST

* AT 1015 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF
  FANSHAWE...MOVING NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WISTER...
  HOWE...POTEAU...PANAMA...CAMERON...SPIRO AND POCOLA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3506 9492 3481 9492 3495 9447 3528 9445
      3525 9471

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:34 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 26, 8:34 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
834 PM CST FRI NOV 26 2004

CONVECTION HAS BEGUN TO DEVELOP IN SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS WHERE THE MOISTURE IS DEEPEST AND NEAR WHERE THE FASTEST
LOW-LEVEL WINDS WERE CROSSING A WEAK BAROCLINIC ZONE AND HIGHER
TERRAIN.  ENOUGH MOISTURE CONTINUES TO SURGE NORTH THAT WE HAVE
JUST UPDATED THE FORECAST TO INCREASE RAIN AND THUNDER CHANCES AT
MOST LOCATIONS.  WE HAVE ALSO UPDATED THE HAZARDOUS WEATHER OUTLOOK
TO ADDRESS THE INCREASED SEVERE WEATHER POTENTIAL.

OTHER THUNDERSTORMS AND SHOWERS MAY SOON BEGIN TO DEVELOP FURTHER
WEST IN EASTERN OKLAHOMA WHERE THE LEADING EDGE OF SYNOPTIC SCALE
LIFT BEGINS TO OVERSPREAD THE LOW-LEVEL MOISTURE.

WIND FIELDS ALOFT ARE STRONG AND SUPPORTIVE OF SUPERCELL STRUCTURE
FOR AT LEAST THE FIRST FEW HOURS OF THE EVENT.  THE ACTIVITY WILL BE
MOSTLY ELEVATED NORTH OF I-40...BUT MESOSCALE GRIDS HAVE BEEN
SHOWING A WEAKER CAP INDEX AS THE MOISTURE INCREASES...RAISING THE
POSSIBILITY OF THE CONVECTION THERE BEING ROOTED MORE CLOSELY TO THE
SURFACE.  IF THAT OCCURS...THE POTENTIAL FOR DAMAGING WINDS AND
ORGANIZED STORM-LEVEL ROTATION WILL INCREASE IN SOUTHEAST OKLAHOMA
AND WEST CENTRAL ARKANSAS.

AS NOTED...UPDATED FORECAST ALREADY OUT.

PRELIM NUMBERS:

TUL    42   56   32   53 /  40   10    0   10
FSM    48   58   33   57 /  70   20    0   10
MLC    44   57   34   57 /  30    5    0   10
BVO    41   54   24   51 /  40   10    5   20
FYV    46   53   28   53 /  70   30    0   10
BYV    49   51   30   51 /  70   40    0   10
MKO    45   56   32   55 /  40   10    0   10
MIO    42   52   28   51 /  70   20    5   10
F10    42   57   33   55 /  30    5    0   10
HHW    46   60   36   58 /  50    5    0   10

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Nov 26, 7:28 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
728 PM CST FRI NOV 26 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
728 PM CST FRI NOV 26 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT

TORNADO.
	RISK...LIMITED.
	AREA...SOUTH AND EAST OF A HUGO...STIGLER TO CASS LINE.
	ONSET...AFTER 9PM...ENDING AROUND 3AM.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EAST OF A BOSWELL TO SOUTH COFFEYVILLE LINE.
	ONSET...AFTER 9PM...ENDING AROUND 3AM.

DISCUSSION...
LOW-LEVEL MOISTURE CONTINUES TO SURGE NORTH INTO EASTERN OKLAHOMA
AND WESTERN ARKANSAS AHEAD OF AN APPROACHING SURFACE LOW AND
ASSOCIATED COLD FRONT AND DRY LINE.  DEW POINTS WILL REACH THE 50S
THROUGHOUT MUCH OF THE REGION.  THIS COMBINED WITH STRONG LIFT AND
COLD AIR ALOFT WILL INCREASE THE POTENTIAL FOR SEVERE WEATHER
TONIGHT.  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN OKLAHOMA BETWEEN 8 AND 10PM AND MOVE EAST INTO ARKANSAS.
WIND FIELDS ALOFT ARE QUITE STRONG AND FAVOR SUPERCELL STORM
STRUCTURE FOR SEVERAL HOURS BEFORE THE STORMS TEND TO ORGANIZE INTO
LINES.  THE STORMS THAT FORM IN SOUTHEAST OKLAHOMA AND SPREAD INTO
WEST CENTRAL ARKANSAS MAY BE CLOSE TO BEING SURFACE
BASED...SUGGESTING THE GREATEST THREAT FOR STRONG WINDS AND
LOW-LEVEL ROTATION WILL BE IN THESE AREAS.  FURTHER NORTH...THE MORE
ELEVATED NATURE OF THE STORMS SUGGESTS PRIMARILY A HAIL THREAT.  THE
STORMS SHOULD BE CLEARING THE FAR EASTERN SECTIONS OF THE TULSA
FORECAST AREA AROUND 3AM...ENDING THE SEVERE THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN THE OUTLOOK AREA
SHOULD BE READY TO ACTIVATE IF WATCHES OR WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL TUESDAY NIGHT IN NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
THE STORM SYSTEM THAT IS EXPECTED MOVE ACROSS CENTRAL UNITED STATES
DURING THE FIRST HALF OF NEXT WEEK WILL TRACK FAR ENOUGH SOUTH THAT
THERE IS THE POSSIBILITY OF THUNDERSTORMS IN FAR SOUTHEAST OKLAHOMA
MONDAY AND A CHANCE OF MIXED PRECIPITATION IN PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY NIGHT.  INTERESTS SHOULD
CONTINUE TO MONITOR LATER FORECASTS AND OUTLOOKS CONCERNING THIS
STORM SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR
AND GRAPHICAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 10:49 PM CSTTornado WarningTSALeFlore26 min
Nov 26, 11:17 PM CSTTornado WarningTSALeFlore43 min
Nov 27, 12:52 AM CSTSevere Thunderstorm WarningTSADelaware38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.